Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 96, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2011, 6:46 PM CDT for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2011, 6:46 PM CDT (23:46 UTC)
- Expired
- Mar 29, 2011, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 7:02 PM CDT | HAIL 1.75 | 6 E Jayess, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 3:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS54 KJAN 292346
SVRJAN
MSC065-077-091-300045-
/O.NEW.KJAN.SV.W.0096.110329T2346Z-110330T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES SOUTH OF JAYESS MOVING NORTHEAST AT
35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOPEKA...HOLLY SPRINGS...MORGANTOWN...TILTON...GOSS...ROBINWOOD...
OAK VALE...SOCIETY HILL...MONTICELLO...ARM...SONTAG...PROGRESS...
WANILLA...CARSON AND PRENTISS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3121 9002 3125 9004 3134 9005 3133 9007
3135 9011 3136 9024 3171 9024 3169 8989
3163 8976 3161 8975 3161 8973 3158 8969
3157 8964
TIME...MOT...LOC 2346Z 210DEG 29KT 3126 9015
$$
DHB3 follow-up statements
489
WWUS54 KJAN 300003
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT TUE MAR 29 2011
MSC065-077-091-300045-
/O.CON.KJAN.SV.W.0096.000000T0000Z-110330T0045Z/
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
703 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR JEFFERSON DAVIS...LAWRENCE AND NORTHWESTERN MARION COUNTIES...
AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR TILTON MOVING NORTHEAST
AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TILTON AND GOSS BY 710 PM CDT...
OAK VALE...ROBINWOOD AND SOCIETY HILL BY 715 PM CDT...
ARM AND MONTICELLO BY 720 PM CDT...
PROGRESS AND SONTAG BY 725 PM CDT...
SILVER CREEK BY 730 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3157 8964 3122 9003 3123 9003 3134 9005
3133 9007 3135 9011 3136 9024 3171 9024
3169 8989 3163 8976 3161 8975 3161 8973
3158 8969
TIME...MOT...LOC 0003Z 210DEG 29KT 3138 9007
$$
DHB749
WWUS54 KJAN 300012
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT TUE MAR 29 2011
MSC091-300022-
/O.CAN.KJAN.SV.W.0096.000000T0000Z-110330T0045Z/
MARION MS-
712 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
LAT...LON 3140 9013 3170 9013 3169 8989 3163 8976
3161 8975 3161 8973 3158 8969 3157 8964
3139 8995 3140 8997 3140 9003 3136 9004
TIME...MOT...LOC 0012Z 210DEG 29KT 3144 9003
$$
MSC065-077-300045-
/O.CON.KJAN.SV.W.0096.000000T0000Z-110330T0045Z/
LAWRENCE MS-JEFFERSON DAVIS MS-
712 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR JEFFERSON DAVIS AND EASTERN LAWRENCE COUNTIES...
AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR TILTON MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ARM AND MONTICELLO BY 720 PM CDT...
PROGRESS BY 725 PM CDT...
SILVER CREEK BY 730 PM CDT...
PRENTISS AND CARSON BY 735 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3140 9013 3170 9013 3169 8989 3163 8976
3161 8975 3161 8973 3158 8969 3157 8964
3139 8995 3140 8997 3140 9003 3136 9004
TIME...MOT...LOC 0012Z 210DEG 29KT 3144 9003
$$
DHB609
WWUS54 KJAN 300041
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CDT TUE MAR 29 2011
MSC077-300051-
/O.CAN.KJAN.SV.W.0096.000000T0000Z-110330T0045Z/
LAWRENCE MS-
741 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3153 8993 3169 8997 3169 8988 3164 8977
3161 8974 3161 8973 3156 8965 3150 8981
TIME...MOT...LOC 0041Z 207DEG 30KT 3163 8989
$$
MSC065-300045-
/O.CON.KJAN.SV.W.0096.000000T0000Z-110330T0045Z/
JEFFERSON DAVIS MS-
741 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL JEFFERSON DAVIS COUNTY...
AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PRENTISS MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3153 8993 3169 8997 3169 8988 3164 8977
3161 8974 3161 8973 3156 8965 3150 8981
TIME...MOT...LOC 0041Z 207DEG 30KT 3163 8989
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 4:30 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 29, 4:30 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT TUE MAR 29 2011
...HEAVY RAINS RETURNING TO SOUTH MISSISSIPPI TONIGHT ALONG WITH THE
CHANCE OF A FEW SEVERE STORMS...
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...OVERALL COOLER THAN
NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE SHORT TERM
WITH A SERIES OF SHORTWAVES BRINGING CHANCES OF RAIN...GREATEST RAIN
CHANCES WILL OCCUR TONIGHT ALONG WITH THE POTENTIAL FOR SEVERE
STORMS.
WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A NORTHERN STREAM SHORTWAVE
OVER THE CENTRAL PLAINS AND A COUPLE SUBTLE SOUTHERN STREAM SHORT
WAVES EMANATING OUT OF THE BAJA REGION ACROSS THE SOUTHERN PLAINS.
THESE FEATURES WILL MOVE OVER OUR REGION TONIGHT AND COMBINE WITH A
WARM FRONT TRYING TO LIFT NORTH FROM THE GULF COAST FOR A ROUND OF
POTENTIALLY SEVERE STORMS AND HEAVY RAINFALL ACROSS OUR AREA SOUTH
OF INTERSTATE 20...WHILE A FEW ELEVATED THUNDERSTORMS WITH QUARTER
SIZE HAIL STILL POSSIBLE NORTH OF INTERSTATE 20. THERE STILL REMAINS
CONSIDERABLE UNCERTAINTY IN THE MODELS AS TO HOW FAR NORTH THE WARM
FRONT WILL GET AS WELL AS PLACEMENT OF PCPN MAXES. THE MORNING JAN
SOUNDING SHOWED A DECENT CAP AND WITH THE EXTENSIVE CLOUD COVER THE
WARM UP TODAY HAS BEEN SLOW. SURFACE ANALYSIS STILL HAS THE WARM
FRONT WITH MID 60 DEW POINTS SOUTH OF OUR CWA AT MID AFTERNOON NEAR
THE INTERSTATE 10 CORRIDOR. REGIONAL RADARS WERE STARTING TO SHOW
CONVECTION FIRING ALONG THE WARM FRONT AND THIS ACTIVITY IS EXPECTED
TO SLOWLY MOVE NORTH INTO OUR SOUTHERN ZONES. A TORNADO WATCH HAS
BEEN ISSUED FOR PORTIONS OF OUR AREA SOUTH OF INTERSTATE 20 UNTIL 10
PM. AS WE GET INTO THE EVENING THE NORTHERN STREAM SHORTWAVE IS
EXPECTED TO HELP CONVECTION INCREASE ACROSS THE NORTHERN PORTIONS OF
OUR AREA WHILE ACTIVITY INCREASES ACROSS THE SOUTH ESPECIALLY IN
VICINITY OF THE WARM FRONT. A SURFACE LOW IS EXPECTED TO DEVELOP
THIS EVENING OVER SOUTHERN LOUISIANA AND MOVE TO THE EAST NORTHEAST
ACROSS OUR CWA EVENTUALLY DRAGGING A COLD FRONT EAST OF OUR CWA BY
NOON MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS OUR
SOUTH TONIGHT. THE ECMWF HAS CONSISTENTLY POINTED TO AN AREA JUST
SOUTH OF OUR CWA BUT OTHER MODELS SUGGEST THE POTENTIAL FOR TWO TO
FOUR INCHES IN A SHORT TIME FARTHER NORTH ACROSS OUR SOUTHEAST. WE
WL CONTINUE OUR FLASH FLOOD WATCH FOR TONIGHT ACROSS THE SOUTHEAST.
BY WEDNESDAY MORNING THE COLD FRONT WILL BE PUSHING EAST OF THE AREA
AND THE RAINFALL WILL BE TAPERING OFF. SURFACE HIGH PRESSURE WILL
BUILD BACK INTO THE REGION FROM THE NORTH. COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED. ANOTHER NORTHERN STREAM SHORTWAVE WILL
SWING ACROSS OUR CWA WEDNESDAY NIGHT AND BRING A CHANCE OF LIGHT
RAIN. THE CHANCE FOR RAIN WILL END BY THURSDAY MORNING BUT YET
ANOTHER NORTHERN STREAM DISTURBANCE WILL BRING A CHANCE OF RAIN TO
THE NORTHERN PORTIONS OF THE CWA BY THURSDAY NIGHT. /22/
.LONG TERM...THE FORECAST FOR THIS WEEKEND REMAINS QUITE UNCERTAIN
WITH A MULTITUDE OF SOLUTIONS AVAILABLE FROM THE GFS/ECMWF/GEM.
LEAST CONFIDENCE WAS IN THE GEM WHICH SHOWS ANOTHER COLD FRONTAL
PASSAGE EARLY SATURDAY...WHILE THE GFS AND ECMWF KEEP DRY CONDITIONS
IN THE FORECAST THROUGH THE WEEKEND. THE DIFFERENCES IN THE GFS AND
ECMWF REALLY ONLY HAVE AN IMPACT ON TEMPERATURES THIS WEEKEND SINCE
BOTH MODELS ADVERTISE PERSISTENT DRY CONDITIONS. THE ECMWF STALLS
THE AFOREMENTIONED COOL FRONTAL BOUNDARY ACROSS THE ARKLAMISS
SATURDAY BEFORE WAVING IT BACK TO THE NORTH ON SUNDAY AS A WARM
FRONT...WHILE THE GFS PUSHES THE BOUNDARY FURTHER SOUTH INTO THE
NORTHERN GULF. THE DIFFERENCE IS NOT HUGE HOWEVER THE ECMWF SOLUTION
WOULD TEND TO WARMER TEMPERATURES ACROSS THE SOUTH FOR SATURDAY AND
SUNDAY...ALONG WITH THE POTENTIAL FOR LOW END POPS IN VICINITY OF
THE BOUNDARY. FOR NOW WILL OMIT MENTION OF ANY PRECIP CHANCES...BUT
WILL KEEP TEMPERATURES A BIT WARMER OUT OF RESPECT FOR THE BETTER
PERFORMING ECMWF IN THE LONGER RANGE.
DESPITE THE DIFFERENCES IN THE LONG RANGE GUIDANCE SUITE FOR THE
WEEKEND...ALL THE MODELS INDICATE PROGRESSION TO A MEAN TROUGH
BECOMING ESTABLISHED TO OUR WEST BY MONDAY MORNING. SIGNIFICANT
MOISTURE RETURN IS PROGGED TO DEVELOP AHEAD OF THIS SYSTEM...WITH
THE ECMWF INDICATING LOWER 70S DEW POINTS BEING PULLED NORTH ACROSS
THE ARKLAMISS AHEAD OF EVENTUAL COLD FRONTAL PASSAGE MON OR TUE. THIS
WILL DEFINITELY BE OUR NEXT CHANCE AT SEVERE WEATHER/LOCALLY HEAVY
RAINFALL AND WILL INTRODUCE THIS POTENTIAL IN THE HWO/GRAPHICS. /BK/
&&
.AVIATION...MOSTLY MVFR CONDITIONS ARE EXPECTED ACROSS THE REGION
THROUGH THIS EVENING DUE TO LOW CEILINGS. SHOWERS AND THUNDERSTORMS
WILL INCREASE FROM ACROSS THE ENTIRE AREA THROUGH THE EVENING HOURS
AND INTO THE EARLY MORNING...DEGRADING FLIGHT CATS LOCALLY DOWN TO
IFR WHEN THE STORMS ARRIVE. SOME OF THE STORMS COULD BE QUITE STRONG
AND CAPABLE OF PRODUCING HAIL AND EXTREME TURBULENCE. EXPECT MOST OF
THE SIGNIFICANT PRECIP TO BE EXITING THE REGION TO THE EAST BY
DAYBREAK WEDNESDAY...ALTHOUGH LOW CLOUDS AND SOME FOG (MAINLY IFR)
WILL BE SLOW TO CLEAR OFF AFTER THE SUN COMES UP. ANTICIPATED LIGHT
TO MODERATE SURFACE EAST TO SOUTHEAST WINDS THROUGH TONIGHT TO
TRANSITION AROUND THE NORTHWEST BY WEDNESDAY MORNING. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 67 46 66 / 99 58 21 14
MERIDIAN 58 69 43 66 / 100 65 20 18
VICKSBURG 53 64 45 67 / 97 41 24 12
HATTIESBURG 65 75 52 70 / 93 74 37 11
NATCHEZ 55 62 45 67 / 96 52 34 8
GREENVILLE 50 62 41 63 / 97 23 16 20
GREENWOOD 50 64 41 64 / 100 36 16 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR MSZ055>058-061>066-072>074.
LA...NONE.
AR...NONE.
&&
22/BK/BBHazardous weather outlook, Mar 29, 3:16 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT TUE MAR 29 2011 ARZ074-075-LAZ007>009-MSZ018-019-025>041-302030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF NORTHWESTERN AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE FROM HAIL TO THE SIZE OF QUARTERS BETWEEN 5 PM UNTIL WELL AFTER MIDNIGHT. THIS ACTIVITY WILL OCCUR NEAR AND AHEAD OF COLD FRONT THAT WILL CLEAR EAST OF THE AREA OF INTEREST EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. LAZ015-016-023>026-MSZ042>054-059-060-302030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE AREA. THE MAIN RISK WILL BE QUARTER TO HALF DOLLAR SIZED HAIL...ALTHOUGH DAMAGING WINDS GUSTS TO 60 MPH AND ONE OR TWO TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF INTERSTATE TWENTY. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING THROUGH MUCH OF THE OVERNIGHT HOURS. A RETURNING WARM FRONT WILL MOVE INTO SOUTHERN PORTIONS OF THE REGION THIS EVENING AS LOW PRESSURE DEVELOPS IN SOUTH LOUISIANA AND MOVES TOWARD SOUTHEAST MISSISSIPPI OVERNIGHT. THE STORMS SHOULD TAPER OFF FROM THE WEST EARLY WEDNESDAY MORNING AS AN ASSOCIATED COLD FRONT CLEARS TO THE EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. MSZ055>058-061>066-072>074-302030- SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN AND CENTRAL MISSISSIPPI...SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE MAIN RISK WILL BE HAIL UP TO GOLF BALL SIZED HAIL AND DAMAGING WINDS GUSTS OF 65 MPH...ALONG WITH VERY HEAVY RAINFALL OF 2 TO 4 INCHES IN SHORT BURSTS WHICH COULD CAUSE LOCAL FLASH FLOODING. IN ADDITION...AT LEAST ONE OR TWO TORNADOES ARE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING THROUGH AT LEAST DAYBREAK WEDNESDAY. A RETURNING WARM FRONT WILL MOVE INTO THE HIGHWAY 84 CORRIDOR AS LOW PRESSURE DEVELOPS IN SOUTH LOUISIANA AND MOVES INTO SOUTHEAST MISSISSIPPI EARLY WEDNESDAY MORNING. THE STORMS SHOULD TAPER OFF FROM THE WEST BEFORE MIDDAY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH WEDNESDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Local storm report, Mar 29, 2:26 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL BENOIT 33.65N 91.01W
03/26/2011 E0.88 INCH BOLIVAR MS EMERGENCY MNGR
0818 PM HAIL 4 W CLEVELAND 33.74N 90.80W
03/26/2011 E1.00 INCH BOLIVAR MS EMERGENCY MNGR
0820 PM HAIL CLEVELAND 33.74N 90.73W
03/26/2011 E0.75 INCH BOLIVAR MS CO-OP OBSERVER
0833 PM HAIL 3 NW DREW 33.84N 90.57W
03/26/2011 E1.00 INCH SUNFLOWER MS EMERGENCY MNGR
1000 PM HAIL WALTHALL 33.61N 89.28W
03/26/2011 E1.00 INCH WEBSTER MS TRAINED SPOTTER
0620 AM HAIL PHOENIX 32.58N 90.56W
03/27/2011 E1.00 INCH YAZOO MS PUBLIC
QUARTER SIZED HAIL COVERING THE GROUND.
0640 AM HAIL NANIH WAIYA 32.92N 88.95W
03/27/2011 E1.00 INCH WINSTON MS PUBLIC
QUARTER SIZE HAIL REPORTED. YARD WAS COVERED.
0700 AM HAIL 4 ENE PRESTON 32.90N 88.77W
03/27/2011 E1.25 INCH KEMPER MS PUBLIC
0720 AM HAIL NEWELLTON 32.07N 91.24W
03/27/2011 E1.00 INCH TENSAS LA LAW ENFORCEMENT
QUARTER HAIL WAS REPORTED ALONG HIGHWAY 4 NEAR NEWELLTON
AND IN THE CITY OF NEWELLTON. HAIL WAS SO HEAVY IN SOME
AREAS THAT IT COMPLETELY COVERED THE GROUND.
0751 AM HAIL 10 N PORT GIBSON 32.10N 90.98W
03/27/2011 E1.25 INCH WARREN MS PUBLIC
PUBLIC REPORT OF QUARTER TO HALF DOLLAR HAIL BETWEEN PORT
GIBSON AND VICKSBURG
0803 AM HAIL 1 NE HOUSE 32.64N 88.98W
03/27/2011 E1.25 INCH NESHOBA MS PUBLIC
&&
CMESpecial weather statement, Mar 29, 5:43 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE MAR 29 2011
LAZ023>025-292325-
TENSAS LA-CATAHOULA LA-FRANKLIN LA-
543 PM CDT TUE MAR 29 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 8 MILES SOUTHWEST OF JIGGER AT 544 PM CDT...MOVING
NORTHEAST AT 35 MPH.
PEOPLE IN FRANKLIN...NORTH CENTRAL CATAHOULA AND NORTHWESTERN TENSAS
PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3195 9190 3203 9190 3228 9165 3216 9148
3185 9181 3193 9192
TIME...MOT...LOC 2244Z 221DEG 32KT 3198 9181
AEGSpecial weather statement, Mar 29, 6:08 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 608 PM CDT TUE MAR 29 2011 MSZ054-059-061-062-292350- JEFFERSON MS-FRANKLIN MS-LINCOLN MS-COPIAH MS- 608 PM CDT TUE MAR 29 2011 ...STRONG THUNDERSTORMS OVER SOUTHWEST MISSISSIPPI... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF BUDE AT 608 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN SOUTHWESTERN COPIAH...NORTHWESTERN LINCOLN...FRANKLIN AND SOUTHEASTERN JEFFERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3173 9091 3170 9055 3137 9083 3140 9107 TIME...MOT...LOC 2308Z 212DEG 20KT 3151 9087 AEG
Special weather statement, Mar 29, 6:16 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT TUE MAR 29 2011
MSZ062>064-072-300030-
MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
616 PM CDT TUE MAR 29 2011
...STRONG TO SEVERE THUNDERSTORMS MOVING INTO SOUTH CENTRAL
MISSISSIPPI...
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL WAS LOCATED 24
MILES SOUTH OF JAYESS AT 614 PM CDT...MOVING NORTHEAST AT 25 MPH.
SHOULD THIS STORM MAINTAIN ITS INTENSITY...IT WILL MOVE INTO PARTS
OF LAWRENCE OR NORTHWEST MARION COUNTIES BY 7 PM.
PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...LAWRENCE...EXTREME
SOUTHEASTERN LINCOLN AND NORTHWESTERN MARION COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3125 9004 3133 9005 3133 9007 3135 9011
3136 9025 3167 9006 3152 8977 3122 9002
TIME...MOT...LOC 2314Z 211DEG 24KT 3105 9031
AEGLocal storm report, Mar 29, 6:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 SSE MANGHAM 32.29N 91.76W
03/29/2011 E0.88 INCH RICHLAND LA TRAINED SPOTTER
&&
DLLocal storm report, Mar 29, 6:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL CASEYVILLE 31.67N 90.66W
03/29/2011 E1.00 INCH LINCOLN MS PUBLIC
HAIL RANGED FROM PEA TO QUARTER SIZE
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:19 AM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 22 more | 26 hr |
| Mar 29, 6:08 PM CDT | Special Weather Statement | JAN | Franklin | 42 min |
| Mar 29, 6:16 PM CDT | Special Weather Statement | JAN | Lawrence | 74 min |
| Mar 29, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.